Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 178, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 24, 2017, 3:23 PM EDT for Leon County, Liberty County, Wakulla County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 3:23 PM EDT (19:23 UTC)
- Expired
- May 24, 2017, 4:23 PM EDT
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 7 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
966
WUUS52 KTAE 241923
SVRTAE
FLC073-077-129-242045-
/O.NEW.KTAE.SV.W.0178.170524T1923Z-170524T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
323 PM EDT WED MAY 24 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Wakulla County in Big Bend of Florida...
Southeastern Liberty County in Big Bend of Florida...
Leon County in Big Bend of Florida...
* Until 445 PM EDT
* At 323 PM EDT, severe thunderstorms were located along a line
extending from 14 miles south of Greensboro to 16 miles east of
Stonemill Creek, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Marks, Woodville, Tallahassee, Crawfordville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Wakulla, Lake Bradford, Jewel Fire Tower,
Shadeville, Leon Sinks, Gaither Community Center, Wakulla Springs,
Tallahassee Memorial Hosp, Eight Mile Pond, Poplar Camp,
Tallahassee Mall and Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3005 8498 3037 8477 3039 8465 3041 8462
3058 8400 3052 8398 3052 8404 3046 8404
3044 8407 3022 8407 3011 8416
TIME...MOT...LOC 1923Z 245DEG 38KT 3037 8467 3007 8492
HAIL...<.75IN
WIND...60MPH
$$
42-DVD4 follow-up statements
954
WWUS52 KTAE 241941
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
341 PM EDT WED MAY 24 2017
FLC073-077-129-242045-
/O.CON.KTAE.SV.W.0178.000000T0000Z-170524T2045Z/
Wakulla FL-Liberty FL-Leon FL-
341 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WAKULLA...SOUTHEASTERN LIBERTY AND LEON COUNTIES...
At 341 PM EDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Midway to 18 miles northwest of
Carrabelle, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Marks, Woodville, Tallahassee, Crawfordville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Wakulla, Lake Bradford, Jewel Fire Tower, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Poplar Camp, Tallahassee Mall and
Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3006 8486 3037 8467 3041 8462 3058 8400
3052 8398 3052 8404 3046 8404 3044 8407
3022 8407 3011 8416
TIME...MOT...LOC 1941Z 250DEG 28KT 3039 8455 3009 8481
HAIL...<.75IN
WIND...60MPH
$$
42-DVD437
WWUS52 KTAE 241953
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
353 PM EDT WED MAY 24 2017
FLC073-077-129-242045-
/O.CON.KTAE.SV.W.0178.000000T0000Z-170524T2045Z/
Wakulla FL-Liberty FL-Leon FL-
353 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WAKULLA...SOUTHEASTERN LIBERTY AND SOUTHEASTERN LEON COUNTIES...
At 353 PM EDT, severe thunderstorms were located along a line
extending from near Midway to 19 miles north of Carrabelle, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Marks, Woodville, Tallahassee, Crawfordville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Wakulla, Lake Bradford, Shadeville, Leon Sinks, Gaither
Community Center, Wakulla Springs, Tallahassee Memorial Hosp, Eight
Mile Pond, Poplar Camp, Tallahassee Mall, Bethel and Tallahassee
Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3007 8477 3015 8473 3038 8451 3045 8449
3058 8400 3052 8398 3052 8404 3046 8404
3044 8407 3022 8407 3011 8416
TIME...MOT...LOC 1953Z 245DEG 38KT 3044 8442 3014 8468
HAIL...<.75IN
WIND...60MPH
$$
42-DVD857
WWUS52 KTAE 242010
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
410 PM EDT WED MAY 24 2017
FLC073-077-242020-
/O.CAN.KTAE.SV.W.0178.000000T0000Z-170524T2045Z/
Liberty FL-Leon FL-
410 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY AND
SOUTHEASTERN LEON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3010 8465 3011 8465 3013 8467 3017 8467
3030 8452 3030 8425 3027 8424 3027 8407
3021 8408 3011 8416 3008 8464
TIME...MOT...LOC 2010Z 274DEG 24KT 3020 8447
$$
FLC129-242045-
/O.CON.KTAE.SV.W.0178.000000T0000Z-170524T2045Z/
Wakulla FL-
410 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WAKULLA COUNTY...
At 410 PM EDT, a severe thunderstorm was located 7 miles west of
Crawfordville, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully, Plum
Orchard, Smith Creek, Port Leon, Wakulla Beach and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3010 8465 3011 8465 3013 8467 3017 8467
3030 8452 3030 8425 3027 8424 3027 8407
3021 8408 3011 8416 3008 8464
TIME...MOT...LOC 2010Z 274DEG 24KT 3020 8447
HAIL...<.75IN
WIND...60MPH
$$
42-DVD696
WWUS52 KTAE 242023
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
423 PM EDT WED MAY 24 2017
FLC129-242033-
/O.CAN.KTAE.SV.W.0178.000000T0000Z-170524T2045Z/
Wakulla FL-
423 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR WAKULLA COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3010 8465 3011 8465 3013 8467 3017 8467
3030 8452 3030 8425 3027 8424 3027 8407
3021 8408 3011 8416 3008 8464
TIME...MOT...LOC 2022Z 245DEG 38KT 3026 8432
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:52 PM EDT, 31 minutes earlier.
Area forecast discussion, May 24, 2:52 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
252 PM EDT Wed May 24 2017
.NEAR TERM [Through Tonight]...
Tornado watches remain in place across our GA zones, but they will
be cleared from west to east likely before expiration as the
severe threat slowly diminishes.
An upper level trough will further deepen as it
moves into our area tonight sending a surface cold front through
and scouring out the deep layer moisture that has been in place
the past several days. All remaining showers and thunderstorms
should be to our south and east by 03z. Expect a breezy night as
cooler and drier air filters in behind the front. Temperatures
across all inland areas will drop into the upper 50s with the
exception of the SE Big Bend where temps will be in the mid 60s.
Mid 60s will also be common along the coast.
.SHORT TERM [Thursday Through Friday Night]...
The long wave trough will reach its peak amplitude as it's axis
passes east of the area Thursday morning. The associated late-
season cold front will sweep drier air into the region setting us
up for a couple of days of unseasonably low humidity and
relatively mild temperatures, especially at night. High Thursday
will only reach the upper 70s to lower 80s. Overnight lows will
reach 55 to 60 degrees in most areas with mid to upper 60s near
the coast. It will be a little warmer on Friday with highs in the
upper 80s inland and lower 80s coast, but humidity levels will
remain low.
.LONG TERM [Saturday Through Wednesday]...
Memorial Day weekend will be through saturday night. While
temperatures will be a bit higher than Thursday and Friday, they
won't be bad for this deep into Spring with highs around 90.
Humidity levels will gradually increase early next week as another
front approaches and eventually stalls across the region. Daily
chances for scattered thunderstorms will commence Sunday and
continue into midweek.
&&
.AVIATION [Through 18Z Thursday]...
Scattered convection may briefly impact the TLH, ABY and VLD terminals
until the frontal passage later this afternoon and evening. Gusty SW
winds will be swifting to W or NW behind the front and remain gusty
into the late evening. VFR conditions will prevail with brief periods
of MVFR conditions possible through tonight.
&&
.MARINE...
Small craft advisory conditions continue across the marine area
today and will persist through the night. Waters east of
Apalachicola may sea wind gusts to gale force at times, generally
in the vicinity of thunderstorms. Winds and seas will drop below
advisory criteria Thursday morning, but remain at cautionary
levels through most of the day. The downward trend in winds and
seas will then continue into the weekend with light to moderate
onshore winds expected from Friday through Sunday.
&&
.FIRE WEATHER...
RH will decrease starting on Thursday but will remain above critical
thresholds. High transport winds will lead to high dispersion
indices on Thursday afternoon.
&&
.HYDROLOGY...
Rainfall totals thus far and predicted through tonight should not
cause any major concerns. MOst of the area has been relatively dry
and the locally heavy showers that remain should be progressive
enough to limit any flash flood threat. While some area rivers are
rising, none are predicted to even get close to flood stage.
Concerning coastal flooding, the Cedar Key tide gage peaked at 6.5
feet above MLLW with a surge of 2.5 feet. High tide has just passed
and existing advisories and warnings will be left in place until
later this afternoon to allow the tide to ebb away from the peak
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 82 56 89 62 / 10 0 0 0 0
Panama City 64 77 66 82 72 / 10 0 0 0 0
Dothan 57 79 60 88 65 / 10 0 0 0 0
Albany 57 78 57 88 64 / 20 0 0 0 0
Valdosta 59 80 56 88 63 / 30 0 0 0 0
Cross City 64 80 59 87 64 / 40 10 0 0 0
Apalachicola 64 81 65 85 70 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 5 PM EDT this afternoon for Coastal
Dixie.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf.
Coastal Flood Advisory until 5 PM EDT this afternoon for Coastal
Jefferson-Coastal Taylor-Coastal Wakulla.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT Thursday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Barry
MARINE...Wool
FIRE WEATHER...Weston
HYDROLOGY...WoolIn the hours before
Local storm report, May 24, 2:19 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG 1 ESE MONTICELLO 30.54N 83.85W
05/24/2017 JEFFERSON FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE ON THE
EAST SIDE OF MONTICELLO
1054 AM TSTM WND DMG E MAYO 30.05N 83.17W
05/24/2017 LAFAYETTE FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE ON THE
SOUTHEAST SIDE OF MAYO.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:07 AM EDT | Coastal Flood Warning | TAE | Dixie | 13 hr |
| May 24, 4:07 AM EDT | Coastal Flood Advisory | TAE | Jefferson, Taylor, Wakulla | 13 hr |
| May 24, 4:07 AM EDT | High Surf Advisory | TAE | Bay, Gulf | 25 hr |
| May 24, 4:23 AM EDT | Gale Warning | TAE | 6 hr | |
| May 24, 4:23 AM EDT | Small Craft Advisory | TAE | 31 hr | |
| May 24, 6:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| May 24, 6:22 AM EDT | Special Marine Warning | TAE | 53 min | |
| May 24, 7:06 AM EDT | Special Marine Warning | TAE | 54 min | |
| May 24, 7:49 AM EDT | Special Marine Warning | TAE | 56 min | |
| May 24, 8:41 AM EDT | Special Marine Warning | TAE | 64 min | |
| May 24, 8:47 AM EDT | Special Marine Warning | TAE | 58 min | |
| May 24, 9:28 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Wakulla | 26 min |
| May 24, 9:34 AM EDT | Special Marine Warning | TAE | 26 min | |
| May 24, 9:53 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 24 min |
| May 24, 9:57 AM EDT | Special Marine Warning | TAE | 63 min | |
| May 24, 10:36 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 39 min |
| May 24, 2:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 24, 4:39 PM EDT | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.